Monday, 5 October 2009

aprés le deluge

Well it's been the best part of fortnight since I last wrote. I seemed to have more side-effects from the steroids this time. WARNING! These side effects are all really minor and pathetic - the fact that I can now wash and dress myself easily outweigh all of these! Plus I've been playing guitar for the first time in ages - might not sound like much but it means a lot.

The type of steroid I was on is called Methylprednisolone. According to Wiki, prolonged usage of this can lead to psychosis and there WERE some dramatic mood swings last week, plus some dark thoughts brought on by insomnia. But hey, it wasn't exactly 4.48 Psychosis and I'm still here.

The steroids really messed with my sleep, to be honest - it took me about a week after the last dose to get a good night's kip - and I had some weird sensory disruptions - mostly a burning feeling on the skin around my neck, like I'd removed a scarf too quickly. No biggies, though.

This particular relapse affected the whole of my left side, and dragging my leg and arm around with me gave me chronic back pain - obviously, the steroids' anti-inflammatory effect calmed that down but as they wore off it popped up again.

So last week, I had a session of Reiki. Yeah, I know, that's what I thought, but the MS Nurse didn't entirely pooh-pooh the idea and my Dad has had some success with it so we thought, why not? Spookily, the lady who "did me" picked up on the pain in my left shoulder without any pointers from me... Going again this week as it did seem to help.

2 comments:

Jackie Z said...

If you've been reading my blog you know how much the 'roids are effing with me. Oh man do I hear you on the lack of sleep...AND the going crazy thing. I think I blogged about it when I heard voices and crap. It was horrifying. Hand in there..I hope you're off the roids soon...I hope I'm off too! Although there is really no end in sight for me! ew.

stevedomino said...

Hey Jackie - I had the voices last time 'round, mostly weird sounds and unexplained noises this time - I'm off the 'roids now, just weighing up if I want to roll the dice on two 'rounds of additional pills now and prepping for a staggered (no pun intended) return to work